Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: more on concerta Krazy Kat

Posted by Ritch on June 6, 2002, at 13:06:57

In reply to Re: more on concerta Ritch, posted by Krazy Kat on June 6, 2002, at 12:14:48

> >> Well.. springtime hypomania is definitely over. I can tell because I am not buying any new music. I am listening to old vinyl instead.
>
> Is this good or bad?


It is bad, because it means that I am slowing down steadily. It is the blah few weeks before the depression will strike. Yuck, I am going to ramp up AD's, do whatever. I want to wade through this as quickly as possible!



> >> Moderate seasonal depression will be kicking-in by the end of the month and be in full bloom by mid July.
>
> Do your meds help with this, or is this something you have come to work through on your own?

Meds are absolutely necessary. Eeek, without meds I would probably lose my job. So far, only Adderall completely wiped one out, but the anxiety (yuck). If it gets bad enough I may have to bug my pdoc about some anyhow (for a few weeks).


> > Have your sleep "patterns" always been "wacky"?
>
> Yes. I imaigine all of "ours" have been. :)
>
> >> Can you explain the "wackiness"?
>
> Even though I get really tired after about 10 hours on Ritalin, I usually can't sleep. But, regardless and prior to the Ritalin, for about a month I've been falling asleep between 1:00 and 2:00 am and sleeping until about 10:00. Alarms do not wake me up. Or I turn them off.
>
> Now this is less in hours than it was before, but the time frame drives my husband crazy. And he hates having ti wake me up. I feel "guilty", as if I should be sleeping 10:00 pm - 7:00 am. Maybe it's more of a relationship issue...
> I haven't seen the Depakote guidelines you mentioned, but now I'm very curious. It certainly can't hurt to break up the doses. My pdoc was comfortable with my 1000mg at night and then 1000mg in the morning. I was taking it all at night to counteract the initial heavy sedation.
>
> I'm not on ER. He wasn't "into" that option - I asked about it last time. I don't recall why he was against it. Maybe because he didn't feel it worked as well? I don't know.
>
> Yeah, with his permission, I'd like to drop back to 1500 mg, but my blood level is low compared to others. My liver enzymes were up last time, not horrifically, but noticably, so maybe I can use that as an "excuse". It's odd, because I've taken it off and on for a year without there ever being an increase. AND, prior to that, I was drinking quite heavily at times, and tests were fine. So, I don't know.
>


Hmmm. That sounds like oversleeping due to the that big Depakote dose at bedtime to me! I can reliably change my sleep duration by adjusting my bedtime Depakote dose up or down. You also must realize that your Depakote blood level is the lowest of the day right before you take your dose at nite. It is going to take a few hours for that dose to peak, that's why you can't get to bed until later. Then it kicks in big time while you are sleeping and you are a zombie when you try to wake up. I really think you might try 500mg 4x daily, that sounds like a pain in the arse, but I wonder if you will get to sleep earlier, not sleep as heavily-because your lowest blood level would be shifted to wakeup time. Hey, then if you are still too tired during the day then drop the dose to 500mg 3x daily (evenly spaced). My guess is that your pdoc doesn't write for the ER because it is probably a lot more expensive for the same thing and he thinks it is just a gimmick that won't really help all that much-it may very well be :).


>
> The great thing is I am not constantly afraid I will fall asleep during the day like I was on Topamax. I couldn't take the train home from NYC without having a panic attack the whole time that I would fall asleep and miss my stop. Ridiculous. Caffeine did nothing to help. And it took my pdoc months to accept that was a problem. That's when a Major depression hit, and I said "I won't take Topamax anymore and I'm going into the hospital if you can't fix this." ;)

Hey, I almost wrecked my car on Topamax (just 50mg/day), not to mention drawing complete blanks at work.


> >> Interestingly, meds that help with *mental* focus also keep my eyes straightened out.
>
> That is interesting - I wonder if there's a physical connection?


Oh, I am sure there is. I think it has to do with neurotransmitter not being available to coordinate my eyes properly. When there is enough available, I am more attentive as well. Or it is just my overall level of wakefulness. That is what my depressions are like-extended narcoleptic spells.


> I write too much in my responses to you. Sorry. :)
>
> - kk

Oh no, That's quite OK. All of these detaily things may answer somebody else's questions about something similar and save somebody else some time, too. :)

Mitch


Share
Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:Ritch thread:108313
URL: http://www.dr-bob.org/babble/20020602/msgs/108963.html